• Previous Article
    An overdetermined problem associated to the Finsler Laplacian
  • CPAA Home
  • This Issue
  • Next Article
    Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions
doi: 10.3934/cpaa.2020296

Inequalities of Hermite-Hadamard type for higher order convex functions, revisited

Intitute of Mathematics, University of Silesia, Bankowa 14, 40-007 Katowice, Poland

Received  July 2020 Revised  October 2020 Published  December 2020

In this paper we present a very short proof of inequalities of Hermite-Hadamard type obtained by M. Bessenyei and Zs. Páles. This proof is based on the recently developed method connected with use of stochastic orderings of random variables. In the second part of the paper we present a way to extend these known inequalities. Namely, we describe completely the possible inequalities of Hermite-Hadamard type for longer expression than it was the case in the results of Bessenyei and Páles.

Citation: Tomasz Szostok. Inequalities of Hermite-Hadamard type for higher order convex functions, revisited. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2020296
References:
[1]

M. Bessenyei and Zs. Páles, Higher-order generalizations of Hadamard's inequality, Publicationes Math. (Debrecen), 61 (2002), 623-643.   Google Scholar

[2]

M. Bessenyei and Zs. Páles, Characterization of higher order monotonicity via integral inequalities, P. Roy. Soc. Edinb. A, 140 (2010), 723-736.  doi: 10.1017/S0308210509001188.  Google Scholar

[3]

M. DenuitC. Lefevre and M. Shaked, The s-convex orders among real random variables, with applications, Math. Inequal. Appl., 1 (1998), 585-613.  doi: 10.7153/mia-01-56.  Google Scholar

[4]

C. P. Niculescu and L. E. Persson, Convex Functions and Their Applications, Springer, New York, 2006. doi: 10.1007/0-387-31077-0.  Google Scholar

[5]

J. Ohlin, On a class of measures of dispersion with application to optimal reinsurance, Astin Bull., 5 (1969), 249-266.   Google Scholar

[6]

A. Olbryś and T. Szostok, Inequalities of the Hermite-Hadamard type involving numerical differentiation formulas, Results Math., 67 (2015), 403-416.  doi: 10.1007/s00025-015-0451-5.  Google Scholar

[7]

T. Rajba, On The Ohlin lemma for Hermite-Hadamard-Fejer type inequalities, Math. Inequal. Appl. 17, (2014), 557–571. doi: 10.7153/mia-17-42.  Google Scholar

[8]

T. Rajba, On a generalization of a theorem of Levin and Stečkin and inequalities of the Hermite-Hadamard type, Math. Inequal. Appl., 20, (2017), 363–375. doi: 10.7153/mia-20-25.  Google Scholar

[9]

M. Shaked and J. G. Shanthikumar, Stochastic Orders, Springer, New York, NY, 2007. doi: 10.1007/978-0-387-34675-5.  Google Scholar

[10]

T. Szostok, Ohlin's lemma and some inequalities of the Hermite-Hadamard type, Aequationes Math., 89 (2015), 915-926.  doi: 10.1007/s00010-014-0286-2.  Google Scholar

[11]

T. Szostok, Levin-Stechkin theorem and inequalities of the Hermite-Hadamard type, arXiv: 1411.7708. Google Scholar

[12]

E. W. Weisstein, Legendre-Gauss quadrature, MathWorld, 2015. Google Scholar

[13]

E. W. Weisstein, Lobatto quadrature, MathWorld. Google Scholar

[14]

E. W. Weisstein, Radau quadrature, MathWorld. Google Scholar

show all references

References:
[1]

M. Bessenyei and Zs. Páles, Higher-order generalizations of Hadamard's inequality, Publicationes Math. (Debrecen), 61 (2002), 623-643.   Google Scholar

[2]

M. Bessenyei and Zs. Páles, Characterization of higher order monotonicity via integral inequalities, P. Roy. Soc. Edinb. A, 140 (2010), 723-736.  doi: 10.1017/S0308210509001188.  Google Scholar

[3]

M. DenuitC. Lefevre and M. Shaked, The s-convex orders among real random variables, with applications, Math. Inequal. Appl., 1 (1998), 585-613.  doi: 10.7153/mia-01-56.  Google Scholar

[4]

C. P. Niculescu and L. E. Persson, Convex Functions and Their Applications, Springer, New York, 2006. doi: 10.1007/0-387-31077-0.  Google Scholar

[5]

J. Ohlin, On a class of measures of dispersion with application to optimal reinsurance, Astin Bull., 5 (1969), 249-266.   Google Scholar

[6]

A. Olbryś and T. Szostok, Inequalities of the Hermite-Hadamard type involving numerical differentiation formulas, Results Math., 67 (2015), 403-416.  doi: 10.1007/s00025-015-0451-5.  Google Scholar

[7]

T. Rajba, On The Ohlin lemma for Hermite-Hadamard-Fejer type inequalities, Math. Inequal. Appl. 17, (2014), 557–571. doi: 10.7153/mia-17-42.  Google Scholar

[8]

T. Rajba, On a generalization of a theorem of Levin and Stečkin and inequalities of the Hermite-Hadamard type, Math. Inequal. Appl., 20, (2017), 363–375. doi: 10.7153/mia-20-25.  Google Scholar

[9]

M. Shaked and J. G. Shanthikumar, Stochastic Orders, Springer, New York, NY, 2007. doi: 10.1007/978-0-387-34675-5.  Google Scholar

[10]

T. Szostok, Ohlin's lemma and some inequalities of the Hermite-Hadamard type, Aequationes Math., 89 (2015), 915-926.  doi: 10.1007/s00010-014-0286-2.  Google Scholar

[11]

T. Szostok, Levin-Stechkin theorem and inequalities of the Hermite-Hadamard type, arXiv: 1411.7708. Google Scholar

[12]

E. W. Weisstein, Legendre-Gauss quadrature, MathWorld, 2015. Google Scholar

[13]

E. W. Weisstein, Lobatto quadrature, MathWorld. Google Scholar

[14]

E. W. Weisstein, Radau quadrature, MathWorld. Google Scholar

Figure 1.  The graphs of functions $ F^{[1]} $ and $ G^{[1]} $ in the case $ 2\alpha_1\geq x_2 $
Figure 2.  The graphs of functions $ F^{[1]} $ and $ G^{[1]} $ (with two crossing points in the interval $ (x_2,x_3) $) in the case $ 2\alpha_1<x_2 $
[1]

Wenxiong Chen, Congming Li, Shijie Qi. A Hopf lemma and regularity for fractional $ p $-Laplacians. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3235-3252. doi: 10.3934/dcds.2020034

[2]

Reza Chaharpashlou, Abdon Atangana, Reza Saadati. On the fuzzy stability results for fractional stochastic Volterra integral equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020432

[3]

Nguyen Anh Tuan, Donal O'Regan, Dumitru Baleanu, Nguyen H. Tuan. On time fractional pseudo-parabolic equations with nonlocal integral conditions. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020109

[4]

José Madrid, João P. G. Ramos. On optimal autocorrelation inequalities on the real line. Communications on Pure & Applied Analysis, 2021, 20 (1) : 369-388. doi: 10.3934/cpaa.2020271

[5]

Indranil Chowdhury, Gyula Csató, Prosenjit Roy, Firoj Sk. Study of fractional Poincaré inequalities on unbounded domains. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020394

[6]

Zaizheng Li, Qidi Zhang. Sub-solutions and a point-wise Hopf's lemma for fractional $ p $-Laplacian. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020293

[7]

Bimal Mandal, Aditi Kar Gangopadhyay. A note on generalization of bent boolean functions. Advances in Mathematics of Communications, 2021, 15 (2) : 329-346. doi: 10.3934/amc.2020069

[8]

Andreas Koutsogiannis. Multiple ergodic averages for tempered functions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1177-1205. doi: 10.3934/dcds.2020314

[9]

Shipra Singh, Aviv Gibali, Xiaolong Qin. Cooperation in traffic network problems via evolutionary split variational inequalities. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020170

[10]

Guojie Zheng, Dihong Xu, Taige Wang. A unique continuation property for a class of parabolic differential inequalities in a bounded domain. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020280

[11]

Ivan Bailera, Joaquim Borges, Josep Rifà. On Hadamard full propelinear codes with associated group $ C_{2t}\times C_2 $. Advances in Mathematics of Communications, 2021, 15 (1) : 35-54. doi: 10.3934/amc.2020041

[12]

Martin Heida, Stefan Neukamm, Mario Varga. Stochastic homogenization of $ \Lambda $-convex gradient flows. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 427-453. doi: 10.3934/dcdss.2020328

[13]

Haodong Yu, Jie Sun. Robust stochastic optimization with convex risk measures: A discretized subgradient scheme. Journal of Industrial & Management Optimization, 2021, 17 (1) : 81-99. doi: 10.3934/jimo.2019100

[14]

Huu-Quang Nguyen, Ya-Chi Chu, Ruey-Lin Sheu. On the convexity for the range set of two quadratic functions. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020169

[15]

Xinpeng Wang, Bingo Wing-Kuen Ling, Wei-Chao Kuang, Zhijing Yang. Orthogonal intrinsic mode functions via optimization approach. Journal of Industrial & Management Optimization, 2021, 17 (1) : 51-66. doi: 10.3934/jimo.2019098

[16]

Lars Grüne. Computing Lyapunov functions using deep neural networks. Journal of Computational Dynamics, 2020  doi: 10.3934/jcd.2021006

[17]

Peter Giesl, Sigurdur Hafstein. System specific triangulations for the construction of CPA Lyapunov functions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020378

[18]

Anna Canale, Francesco Pappalardo, Ciro Tarantino. Weighted multipolar Hardy inequalities and evolution problems with Kolmogorov operators perturbed by singular potentials. Communications on Pure & Applied Analysis, 2021, 20 (1) : 405-425. doi: 10.3934/cpaa.2020274

[19]

Kohei Nakamura. An application of interpolation inequalities between the deviation of curvature and the isoperimetric ratio to the length-preserving flow. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1093-1102. doi: 10.3934/dcdss.2020385

[20]

Hassan Mohammad. A diagonal PRP-type projection method for convex constrained nonlinear monotone equations. Journal of Industrial & Management Optimization, 2021, 17 (1) : 101-116. doi: 10.3934/jimo.2019101

2019 Impact Factor: 1.105

Article outline

Figures and Tables

[Back to Top]